MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT Ø0.8 L40/16 2FLUTE

SYNTHES GMBH DRILL BIT Ø0.8 L40/16 2FLUTE
Catalog Number 316.385
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the product was not returned to medtech orthopaedics; however photos were provided for review.The photo investigation revealed that '(316.385 ,drill bit ø0.8 l40/16 2flute) had broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was (confirmed) as the observed condition of the (drill bit ø0.8 l40/16 2flute) would contribute to the complained device issue.Based on the investigation findings, caused traced to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history part# 316.385 lot # f-26931 manufacturing site: werk selzach logistik manufacturing date: 13.April.2019 expiration date: n/a supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During the procedure, at the time of performing the osteosynthesis on the right hand phalanx and when starting the first perforation with a # 0.8 drill bit to place a 0.1 screw, the drill bit broke in half at that moment.It is not known exactly where the other part of the drill bit fell, which is why it was verified with x-rays that it had not remained inside the patient's bone.The procedure continued with another drill bit with the same characteristics that also came with the equipment and the surgery was successfully completed without complications, without discomfort for the specialist, without affectations to the patient and without alterations in surgical times.

Brand Name
DRILL BIT Ø0.8 L40/16 2FLUTE
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21305751
Report Number8030965-2025-01283
Device Sequence Number8848629
Product Code HTW
UDI-Device Identifier07611819081048
UDI-Public(01)07611819081048(10)F-26931
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number316.385
Device Lot NumberF-26931
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2025
Initial Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale